Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 131, NWS North Platte, NE

June 15, 2006Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2006, 8:07 PM MDT for Grant County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 8:07 PM MDT (02:07 UTC)
Expired
Jun 15, 2006, 8:30 PM MDT
In force
23 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Grant County, NE

The radar

The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:08 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2344 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
2191 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:30 PM MDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 15, 1:30 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT THU JUN 15 2006

.NEAR TERM...
    THE RAPID UPDATE CYCLE INDICATES THAT THE DRY LINE WILL STAY OUT
UNTIL ABOUT 00Z...AFTERWARD RETREATING NORTHWESTWARD IN SOUTHWEST
NEBRASKA. SOME TUFTS OF CUMULUS WERE ALREADY FORMING IN THE STRONG
DEWPOINT GRADIENT FROM THEDFORD TO ABOUT IMPERIAL. ITS PROBABLY A
SAFE BET THAT CONVECTIVE INITIATION WILL BE NEAR A LINE FROM
MERRIMAN THROUGH MULLEN TO IMPERIAL. WITH THE STRONGEST SURFACE
BASED CONVECTIVE POTENTIAL JUST EAST OF THAT LINE...STORMS ARE
LIKELY TO INTENSIFY RAPIDLY.
    AFTER TONIGHT...THE SLOW MOVEMENT OF THE SURFACE BOUNDARY WILL
KEEP FAIRLY STRONG (40 PERCENT OR HIGHER) PROBABILITIES INTO FRIDAY
EVENING. AFTER THAT...THEY WILL DIMINISH FROM THE WEST FRIDAY NIGHT.
&&

.EXTENDED...
    AS HIGH PRESSURE MOVES OUT OF THE AREA MONDAY...RETURN FLOW WILL
AGAIN BRING GULF MOISTURE ONTO THE HIGH PLAINS AND THE THETA-E RIDGE
BUILDS AGAIN IN TIME FOR A SURFACE BOUNDARY TO FORM ACROSS CENTRAL
AND WESTERN NEBRASKA. SO...THUNDERSTORMS ARE POSSIBLE ONCE MORE
WEDNESDAY AND THURSDAY. WITH NO REAL COOL AIR MASS...SEASONABLY WARM
TEMPERATURES ARE LIKELY SUNDAY THROUGH THURSDAY.
&&

.SYNOPSIS...
    AT 18Z...THE GOES DERIVED PRODUCT IMAGERY INDICATED A PLUME AT
OR ABOVE 25MM OF PRECIPITABLE WATER ALONG AND EAST OF HIGHWAY 83. AT
THE SURFACE...HAND ANALYSIS SHOWED THE DRY LINE JUST WEST OF
VALENTINE...THEDFORD AND NORTH PLATTE. FROM NORTH PLATTE TO
OGALLALA...THE DEWPOINT DROPS FROM 61 TO 39. THERE WAS ALSO A TRACE
OF A CLOSED LOW BETWEEN NORTH PLATTE AND THEDFORD WITH A WARM FRONT
EXTENDING THROUGH NORTHEAST NEBRASKA INTO WESTERN IOWA AND A TROUGH
OR OCCLUDED FRONT GOING UP THROUGH THE CENTRAL DAKOTAS TO ANOTHER
LOW IN SOUTHERN ALBERTA. IN THE 18Z LBF SOUNDING...COOLING ALOFT HAD
WEAKENED THE SUBSIDENCE INVERSION WITH SOME LOWERING OF THE LEVEL OF
FREE CONVECTION AND THE CONVECTIVE CONDENSATION LEVEL. THERE WAS
ALSO SOME INCREASE IN THE 6KM WIND AND THE SHEAR FROM SURFACE TO 6KM.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER
Hazardous weather outlook, Jun 15, 2:41 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT THU JUN 15 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-162045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT THU JUN 15 2006 /241 PM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MAINLY SOUTH AND
EAST OF A LINE FROM VALENTINE TO OGALLALA.

A STALLED FRONTAL BOUNDARY ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA WILL SERVE AS AN INITIATION AREA FOR THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL
TO PRODUCE LARGE HAIL AND DAMAGING WINDS ALONG AND SOUTH AND EAST
OF A LINE FROM VALENTINE TO OGALLALA.

LOW LEVEL MOISTURE WILL BE MORE PLENTIFUL EAST OF A LINE FROM
VALENTINE TO NORTH PLATTE...WHICH WILL CREATE THE MOST UNSTABLE
ATMOSPHERE AND THE BEST POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS PORTIONS OF
NEBRASKA THROUGH THE DAY FRIDAY. AS MOISTURE REMAINS PLENTIFUL NEAR
THE FRONT AND ADDITIONAL UPPER LEVEL DISTURBANCES INTERACT WITH
THE FRONT...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY
THROUGH THE DAY. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY SOUTH AND EAST OF A
LINE FROM ONEILL TO IMPERIAL.

THE FRONT IS EXPECTED TO MOVE OUT OF THE AREA BY
SATURDAY...RESULTING IS LESSENING CHANCES OF THUNDERSTORMS THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT SOUTH AND EAST OF ALINE
FROM VALENTINE TO OGALLALA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 15, 6:32 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             25 SW MULLEN            41.79N 101.39W
06/15/2006  E2.50 INCH       HOOKER             NE   PUBLIC

            TENNIS BALL SIZED HAIL REPORTED COVERING GROUND. HAIL
            LASTED APPROXIMATELY 20 MINUTES.

&&

ADO
Local storm report, Jun 15, 6:40 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             15 S MULLEN             41.82N 101.04W
06/15/2006  E1.00 INCH       HOOKER             NE   CO-OP OBSERVER

            QUARTER SIZED HAIL REPORTED LASTING APPROXIMATELY 15
            MINUTES.

&&

ADO
Local storm report, Jun 15, 7:30 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             12 SE SENECA            41.92N 100.67W
06/15/2006  E1.00 INCH       THOMAS             NE   PUBLIC

            PEA TO QUARTER SIZED HAIL REPORTED LASTING 10 MINUTES.

&&

ADO
Local storm report, Jun 15, 8:02 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             7 SE CHAPPELL           41.02N 102.37W
06/15/2006  E0.88 INCH       DEUEL              NE   PUBLIC

            PEA TO NICKEL SIZED HAIL REPORTED.

&&

ADO

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:04 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson56 min
Jun 15, 6:43 PM MDTSevere Thunderstorm WarningLBFThomas47 min
Jun 15, 6:50 PM MDTSevere Thunderstorm WarningLBFCherry55 min
Jun 15, 6:55 PM MDTSevere Thunderstorm WarningLBFHooker35 min
Jun 15, 7:27 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas63 min
Jun 15, 7:45 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden45 min
Jun 15, 8:30 PM MDTSevere Thunderstorm WarningLBFArthur, Grant45 min
Jun 15, 8:56 PM MDTSevere Thunderstorm WarningLBFCherry49 min
Jun 15, 9:35 PM MDTSevere Thunderstorm WarningLBFSheridan21 min
Jun 16, 1:11 PM MDTSevere Thunderstorm WarningLBFHolt34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.